9 doctors weighed in:

Can I get oral thrush from taking antibiotics?

9 doctors weighed in
Dr. David Astrachan
ENT - Head & Neck Surgery
5 doctors agree

In brief: Yes

Oral thrush can occur from anything that changes the bacteria of the mouth leading to fungal overgrowth.
Antibiotics are a very common reason why bacteria are decreased and yeast can take over.

In brief: Yes

Oral thrush can occur from anything that changes the bacteria of the mouth leading to fungal overgrowth.
Antibiotics are a very common reason why bacteria are decreased and yeast can take over.
Dr. David Astrachan
Dr. David Astrachan
Thank
1 comment
Dr. Martin Raff
Oral thrush can be associated with steroid usage in the upper respiratory tract, but in an adult, regardless of predisposing factors, testing for HIV and evaluation of immune function should be entertained.
Dr. James Wallace
Surgery - Oral & Maxillofacial
2 doctors agree

In brief: Absolutely.

Taking antibiotics is the single most common cause of oral thrush.
Once you stop the antibiotics the thrush should disappear. If it doesn't then have your doctor prescribe an anti fungal lozenge.

In brief: Absolutely.

Taking antibiotics is the single most common cause of oral thrush.
Once you stop the antibiotics the thrush should disappear. If it doesn't then have your doctor prescribe an anti fungal lozenge.
Dr. James Wallace
Dr. James Wallace
Thank
Get help from a real doctor now
Dr. Jane Van Dis
Board Certified, Obstetrics & Gynecology
14 years in practice
47M people helped
Continue
108,000 doctors available
Read more answers from doctors